MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LCS COMPLETE REVFEM CEM L STD+; LCS REVISION : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US LCS COMPLETE REVFEM CEM L STD+; LCS REVISION : KNEE FEMORAL
Catalog Number 129429050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that during an lcs revision femur, the medial condyle is broken.There was no surgical delay.The procedure was completed successfully.There were no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d4 (lot, catalog) corrected: d4 primary udi number.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary.No device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot.The device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d4 expiration date, d10, h4.Corrected: d4 expiration date.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- an lcs revision femur, the medial condyle is broken.The product was returned to depuy synthes for evaluation.The complaint unit was forwarded was forwarded to the depuy synthes material science lab in warsaw for further evaluation.Visual analysis of the returned device revealed that the lcs femoral component fractured along the lateral aspect of the medial condyle and through the inferomedial portion of the anterior flange.Fractured fragments were returned for evaluation.Stereomicroscopic evaluation of the femoral component fracture surfaces revealed burnishing on portions of both fracture faces, most likely caused by contact between the fragments prior to retrieval.Beach marks were observed, consistent with fatigue fracture and suggested an initiation region from articular side of the component (rather than the cemented surface) from the intercondylar notch (lateral aspect of the medial condyle adjacent the anterior flange).Sem evaluation revealed burnishing of many fracture features; consequently, the precise initiation site could not be determined.Sem evaluation revealed fatigue characteristics like beach marks and "stairstep¿ indicative of high cycle, low stress fatigue failure of cobalt based alloys.The entire fracture surface unobscured by burnishing exhibited fatigue characteristics.No material or manufacturing defects were observed.In conclusion, the femoral component was cyclically loaded beyond the material limit, resulting in fatigue crack initiation and propagation.Both the presence of ¿stair-step¿ fatigue features and that the entire fracture surface unobscured by burnishing exhibited fatigue characteristics is consistent with low stress high cycle fatigue, as higher stresses would lead to an observable overload region.No material or manufacturing defects were observed that could have contributed to fracture initiation and/or propagation to failure.A manufacturing record evaluation was performed for the finished device 499103 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was as the observed condition of the lcs complete revfem cem l std+ would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- a manufacturing record evaluation was performed for the finished device 499103 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Added: d10 concomitant.Corrected: h3.

Brand Name
LCS COMPLETE REVFEM CEM L STD+
Common Device Name
LCS REVISION : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23132579
Report Number1818910-2025-16397
Device Sequence Number8842834
Product Code NJL
UDI-Device Identifier10603295025443
UDI-Public(01)10603295025443(17)240229(10)499103
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number129429050
Device Lot Number499103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer10/02/2025
10/29/2025
11/10/2025
01/22/2026
03/20/2026
Initial Report FDA Received Date09/24/2025
Supplement Report FDA Received Date10/02/2025
11/07/2025
11/11/2025
01/30/2026
03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCS COM DSTL AUG 10MM STD+ LT; LCS COM POST AUG 10MM STD+; LCS COM POST AUG 10MM STD+; LCS COMP VVC INS STD+ 15MM; LCS COMPLETE REV FEM CEM R MED; MBT REVISION CEM TIB TRAY SZ 4; UNIVERSAL FEM SLV FUL POR 34MM; UNIVERSAL STEM 115X16MM FLUTED
Patient SexMale